Ask a doctor

Reaction to 100 Units of Botox for Migraines

How long will my reaction to the botox last? They Seem to Be Getting Worse @ 3 Months?

Doctor Answers (4)

The Best way to treat Migraines with Botox

+1

Having published both in Science(296:5567;468-469:2002) and  The New England Journal of Medicine (345:764-76:2002) on Botox and Migraines the recent
literature suggests the following:

1. a dose of 155 units.

 2,  a dilution of 100U /2cc to prevent diffusion to  unwanted  areas.

  3. use a 30-32 gauge  ½ inch needle.

 

  4. the  dose should be divided across 7 specific injection sites in the head and neck. 

    on each side except the procerus which gets a single injection.

5. Make Sure your physician understands this

6. My patients are reinjected every 3-12 months

 

 

Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 2 reviews

Botox for Migraine headaches

+1

Although some patients have reported that Botox injections have helped alleviate migraine headaches for up to 6 months, most patients will require repeat injections in 3 to4 months to prevent migraine recurrence.  

Web reference: http://www.VincentLeporeMD.com

San Jose Plastic Surgeon
5.0 out of 5 stars 15 reviews

BOTOX® for migraine often needs to be repeated in about 3 months

+1

BOTOX® for migraine often needs to be repeated in about 3 months; and you may need a higher dose than 100 units [most of my patients need around 150 units, some need as much as 300 units, and some get by on 60-90 units].

After several treatment sessions you and your doctor will have a good idea of what is the ideal dose for you. As with other medications, your needs may change as time goes on, and the dose can be adjusted up or down to take this into account.

Niagara Falls Dermatologic Surgeon
4.0 out of 5 stars 2 reviews

Botox lasts 3-4 months

+1

Botox lasts in the body for about 3-4 months and slowly drops off over that timeframe. I'm not sure what kind of "reaction" you had to Botox but that's the lifetime of the product so you should be seeing it wear off soon. Your migraines will be getting worse now, simply because the Botox is wearing off and the muscles can contract again and cause the migraines!

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...